Alert archive / Georgia / Areal Flood Warnings in 2021
Areal Flood Warning 49, NWS Jacksonville, FL
NWS Jacksonville, FL issued this areal flood warning at Jul 23, 2021, 7:02 PM EDT for Clinch County, Ware County, Georgia; Baker County, Florida. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2021, 7:02 PM EDT (23:02 UTC)
- Expired
- Jul 23, 2021, 9:00 PM EDT
- In force
- 118 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Baker County, FL, Clinch County, GA, Ware County, GA
The radar
The Jacksonville radar (KJAX), 60 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.0 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1324 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
429
WGUS42 KJAX 232302
FLWJAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jacksonville FL
702 PM EDT Fri Jul 23 2021
FLC003-GAC065-299-240100-
/O.NEW.KJAX.FA.W.0049.210723T2302Z-210724T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Baker FL-Clinch GA-Ware GA-
702 PM EDT Fri Jul 23 2021
The National Weather Service in Jacksonville has issued a
* Flood Warning for...
Northwestern Baker County in northeastern Florida...
Southeastern Clinch County in southeastern Georgia...
South Central Ware County in southeastern Georgia...
* Until 900 PM EDT.
* At 702 PM EDT, Doppler radar indicated heavy rain due to
thunderstorms. Flooding is ongoing or expected to begin shortly in
the warned area. Between 2 and 3 inches of rain have fallen.
* Some locations that will experience flooding include...
Taylor.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3066 8244 3070 8242 3070 8235 3067 8232
3059 8228 3044 8224 3034 8219 3031 8214
3027 8226 3029 8228 3032 8233 3035 8236
3044 8241 3055 8245
$$
23What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this areal flood warning went out at Jul 23, 6:53 PM EDT, 9 minutes earlier.
Area forecast discussion, Jul 23, 6:53 PM EDT, 9 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 653 PM EDT Fri Jul 23 2021 .AVIATION... [Through 00Z Sunday] Convection is about to diminish with a quieter day tomorrow. A band of convection along U.S. Highway 301 between Cecil Airport and Gainesville Regional Airport will diminish through 00 utc this evening. A few showers could continue in the area through 03 utc as things wind down, then the mid-high level convective debris should remain across the region most of the night. With the heavy rainfall this evening and moist low level conditions expect fog at KVQQ and KGNV toward dawn with a quick drop below 1 NM and then a rapid recovery. On Saturday a weak low will spin up offshore with a northeasterly flow over the coastal areas and a northerly flow inland bringing in some drier air. Thus the only real shot at significant showers will be for the coastal stations with a 10 to 15 knot easterly flow coming in off the ocean. && .PREV DISCUSSION [458 PM EDT]... .NEAR TERM [Through Tonight]... Surface high pressure is located west of the region over the gulf of mexico while an area of weak low pressure is positioned east of the local waters. The circulation around the weak low is helping to drag a backdoor cold frontal boundary southward down the GA coast with northerly winds becoming breezy from the northeast behind the front. Aloft, northwesterly flow between mid/upper level ridging over the central Gulf of Mexico and a mid/upper level trough over over New England the Mid-Atlantic region is sending shortwave energy downstream into the area that is helping to develop scattered to numerous showers and storms across our north central Florida and the suwannee valley zones this afternoon with more scattered showers and storms popping along the Atlantic seabreeze south of Jacksonville along I-95. The low to the east of the waters will continue to drift southeast through this afternoon with winds transitioning north to northeast across inland NE FL areas as the anti cyclonic flow over the region pushes the enhanced Atlantic seabreeze/backdoor cold front south along the first coast towards St Augustine and Flagler Beach with drier air in the low and mid levels rotates in from north to south, but not before numerous to widespread showers and storms continue to develop over NE FL areas between Highway 301 and I-75 where heavy rainfall will lead to 1-2 inches with locally higher amounts possible, especially over north central FL areas as storm motions slow down and veer north to northeasterly. High temperatures will be in the low 90s over inland areas with upper 80s at the beaches. Tonight, storm activity will eventually dissipate just before the midnight hour with skies becoming mostly clear from north to south as the back door front slides southward into NE FL overnight. Low will be in the low to mid 70s inland and the upper 70s along the coast. .SHORT TERM [Saturday Through Sunday Night]... Mid/upper level ridging will shift from the NW gulf of Mexico into Texas on Saturday with north to northeast flow over the region as trough aloft swings off the NE U.S. coastline. The weak low east of the coastal waters will slowly move south and then southwest towards east central FL during day with breezy northeast winds of 15-20 mph with gusts to 30 mph affecting the first coast and coastal SE GA. With the strong onshore flow coincident with a full moon on Saturday some above normal tide levels will be possible for the Atlantic Beaches and some minor flooding during high tide is possible in normally flood prone areas. A much drier day is anticipated as PWAT levels drop into the 1.0 to 1.5 inch range with only a few showers coming onshore into the NE FL coast south of St Augustine around the weak low's circulation. A isolated storm may be possible over north central FL areas, but otherwise dry conditions will be evident along and north of I-10. Sunday, mid/upper level ridging will move into the mid south states west northwest of our region with northeast to east northeasterly winds aloft over our area. Meanwhile, some model agreement between the GFS and the ECMWF ensembles track the weak low into central FL during the day Sunday and exiting into the Gulf of Mexico and then weakening into an open trough by Sunday night. This will bring in increase in moisture over the area with scattered showers and storms returning over much of the area including SE GA areas south of Waycross and all of NE FL, but warming mid level temps below climatology to -4 to -5 degrees Celsius should limit any strong storm formations due to poor lapse rates. Surface onshore flow will become lighter as the pressure gradient decreases over the region with northeasterly winds becoming easterly around 10-15 mph. Highs on Saturday and on Sunday will be a little cooler compared to today in the mid to upper 80s while low 90s will predominate west of the St Johns river and Highway 301 with near 90 readings around Jacksonville and the I-95 corridor. Overnight lows Saturday will be cooler over inland SE GA and the suwannee valley in the upper 60s to around 70 degrees while staying warm in the upper 70s to at the coast and low to mid 70s elsewhere. .LONG TERM [Monday Through Friday]... Next week will bring increasing deep moisture back into the region as low level flow veers southeasterly Monday and then southerly Tuesday into Wednesday, but tepid temperatures around -5 Celsius in the mid levels should limit strong storms potential with more scattered to numerous garden variety thunderstorms. The best coverage will be confined more to NE FL on Monday and then expand into SE GA and NE FL into midweek. Thursday, a shortwave trough will dig into the Mid Atlantic and bring a surface trough into the southeast. This feature will help cool temperatures aloft and help enhance strong storm potential while sliding the axis of high pressure ridging from the western Atlantic south into south Florida. Light southwest winds will make the Gulf coast seabreeze more dominant on Thursday. By Friday, mid/upper level ridging taking hold over the central and southern US will slide gradually eastward and build towards the region and lower rain chances with more scattered coverage of showers and storms expected. Temperature during this period will be near normal with highs in the lower 90s and lows in the low to mid 70s inland with upper 70s at the coast. .MARINE... A frontal boundary pushing slowly southward towards the Georgia waters will stall over the northeast Florida waters this evening as high pressure building over the Ohio Valley pushes eastward over the Mid-Atlantic states by tonight. A surge of northeasterly winds will overspread our local waters this afternoon through tonight as a weak low pressure develops along this stalled front offshore of the northeast Florida waters tonight into Saturday with northeasterly winds increasing to Caution levels. This low pressure center will then move southwestward on Saturday night, approaching Cape Canaveral early Sunday morning. Seas will build to near Caution levels offshore on Saturday night and Sunday and then slowly subside as the low moves slowly westward across the Florida peninsula late this weekend. Atlantic high pressure will then extend its axis across the Georgia waters on Monday before moving southward into NE FL midweek, with light onshore winds on Monday shifting to southerly by Tuesday and Wednesday. Rip Currents: Moderate risk of rip currents for NE FL and SE GA beaches through this evening with a high end moderate risk on Saturday. .HYDROLOGY... Strong onshore flow will coincide with a full moon on Saturday and some above normal tide levels will be possible for the Atlantic Beaches and flood prone areas in the ICWW during high tide. However, significant coastal flooding is not anticipated at this time. Rivers continue to recede across our region, with minor flooding now confined to lower portions of the Santa Fe River around the Fort white and Three Rivers Estates gauges. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 92 69 92 71 / 20 10 0 10 0 SSI 78 88 78 89 78 / 10 10 10 10 10 JAX 75 90 75 90 75 / 10 10 10 20 10 SGJ 77 88 76 88 75 / 10 10 20 30 10 GNV 73 93 72 91 73 / 50 20 10 40 10 OCF 73 93 74 91 73 / 90 30 20 40 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Local storm report, Jul 23, 6:00 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
600 PM EDT FRI JUL 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HEAVY RAIN 4 NW SATSUMA 29.60N 81.70W
07/23/2021 M4.51 INCH PUTNAM FL MESONET
PASTURE - KFLPALAT27 PERSONAL WEATHER
STATION. RAIN BEGAN AROUND 3 PM.
&&
KCSpecial weather statement, Jul 23, 6:02 PM EDT, 1 hour before
Special Weather Statement National Weather Service Jacksonville FL 602 PM EDT Fri Jul 23 2021 FLZ023-030-031-232-425-GAZ364-232300- Baker FL-Western Clay FL-Union FL-Western Duval FL-Bradford FL- Western Charlton GA- 602 PM EDT Fri Jul 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRADFORD...BAKER... NORTHEASTERN UNION...NORTHWESTERN CLAY...WESTERN DUVAL AND SOUTH CENTRAL CHARLTON COUNTIES UNTIL 700 PM EDT... * At 601 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Taylor, or 21 miles north of Raiford, moving southeast at 10 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Middleburg, Taylor, Macclenny, Glen St. Mary, Maxville, Kingsley, Sanderson, Camp Blanding and Lawtey. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3039 8239 3049 8222 3001 8184 2992 8206 TIME...MOT...LOC 2201Z 325DEG 9KT 3038 8226 23
Local storm report, Jul 23, 6:10 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
610 PM EDT FRI JUL 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN 5 NNW SALT SPRINGS 29.42N 81.76W
07/23/2021 M4.14 INCH MARION FL MESONET
T DELANCY (EAST SHORE) - KFLFORTM369
PERSONAL WEATHER STATION. HEAVY RAIN BEGAN
AROUND 3:40 PM.
&&
KCLocal storm report, Jul 23, 6:13 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
613 PM EDT FRI JUL 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HEAVY RAIN 5 NW SALT SPRINGS 29.40N 81.81W
07/23/2021 M4.80 INCH MARION FL MESONET
LAKE GEORGE RAWS SITE. HEAVY RAIN BEGAN
AROUND 3:30 PM.
&&
KCSpecial weather statement, Jul 23, 6:25 PM EDT, 37 minutes before
Special Weather Statement National Weather Service Jacksonville FL 625 PM EDT Fri Jul 23 2021 FLZ023-GAZ163-350-364-232315- Baker FL-Clinch GA-Western Charlton GA-Southern Ware GA- 625 PM EDT Fri Jul 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAKER...SOUTH CENTRAL WARE...SOUTHEASTERN CLINCH AND SOUTHWESTERN CHARLTON COUNTIES UNTIL 715 PM EDT... * At 624 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm 11 miles east of Fargo, moving south at 35 mph. * Winds in excess of 45 mph and minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Stephen Foster State Park and Taylor. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3085 8248 3091 8234 3048 8220 3037 8242 TIME...MOT...LOC 2224Z 345DEG 29KT 3065 8238 23
Local storm report, Jul 23, 6:44 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
644 PM EDT FRI JUL 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM FLOOD 2 N INTERLACHEN 29.64N 81.90W
07/23/2021 PUTNAM FL LAW ENFORCEMENT
DUNCAN AVE (DIRT ROAD) IS WASHED OUT. THIS
AREA RECEIVED ABOUT 3 INCHES OF RAIN.
&&
KCThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 6:25 PM EDT | Special Weather Statement | JAX | Charlton | 50 min |
| Jul 22, 8:01 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval, Saint Johns | 44 min |
| Jul 22, 8:40 PM EDT | Special Marine Warning | JAX | 95 min | |
| Jul 22, 8:45 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Saint Johns | 30 min |
| Jul 22, 10:52 PM EDT | Special Weather Statement | JAX | Suwannee | 38 min |
| Jul 23, 1:43 PM EDT | Special Weather Statement | JAX | Flagler | 47 min |
| Jul 23, 2:34 PM EDT | Special Weather Statement | JAX | Gilchrist, Suwannee | 56 min |
| Jul 23, 2:50 PM EDT | Special Weather Statement | JAX | Marion | 55 min |
| Jul 23, 2:59 PM EDT | Special Weather Statement | JAX | Putnam | 46 min |
| Jul 23, 3:19 PM EDT | Special Weather Statement | JAX | Gilchrist | 56 min |
| Jul 23, 3:54 PM EDT | Special Weather Statement | JAX | Marion | 51 min |
| Jul 23, 3:56 PM EDT | Special Weather Statement | JAX | Flagler | 49 min |
| Jul 23, 4:04 PM EDT | Areal Flood Warning | JAX | Flagler, Putnam | 116 min |
| Jul 23, 4:09 PM EDT | Areal Flood Warning | JAX | Marion, Putnam | 2 hr |
| Jul 23, 4:13 PM EDT | Special Weather Statement | JAX | Putnam | 47 min |
| Jul 23, 4:18 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 42 min |
| Jul 23, 4:37 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Putnam | 38 min |
| Jul 23, 4:41 PM EDT | Special Weather Statement | JAX | Columbia, Union | 49 min |
| Jul 23, 4:46 PM EDT | Areal Flood Warning | JAX | Clay, Putnam | 119 min |
| Jul 23, 5:15 PM EDT | Special Weather Statement | JAX | Clay | 45 min |
| Jul 23, 5:20 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Bradford, Clay, Duval | 40 min |
| Jul 23, 5:32 PM EDT | Areal Flood Warning | JAX | Bradford, Clay | 3 hr |
| Jul 23, 5:52 PM EDT | Areal Flood Warning | JAX | Bradford, Clay, Putnam | 113 min |
| Jul 23, 6:02 PM EDT | Special Weather Statement | JAX | Baker | 58 min |
| Jul 23, 6:14 PM EDT | Areal Flood Warning | JAX | Baker, Bradford, Clay, Duval, Union | 2 hr |
| Jul 23, 7:42 PM EDT | Special Weather Statement | JAX | Union | 33 min |
Nearby
Areal Flood Warnings in Georgia, 2021Areal Flood Warnings in Florida, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.